Pain Home > Fentanyl Overdose
It is possible to take too much fentanyl. Symptoms of an overdose can include difficulty breathing, extreme drowsiness, and even death. Treatment for a fentanyl overdose may involve pumping the stomach or administering activated charcoal to prevent the body from absorbing the drug. Certain medications may also be used to counteract the effects of fentanyl.
Can You Take Too Much Fentanyl?Fentanyl (Abstral®, Actiq®, Duragesic®, Fentora®, Lazanda®, Onsolis®, Subsys®) is a prescription opioid medication approved to treat pain in people who are already opioid tolerant, which means their bodies are used to the effects of opioids. As with most medications, it is possible to take too much fentanyl. In fact, an overdose can be dangerous.
- Extreme drowsiness or sedation
- Breathing problems, including slow and shallow breathing
- Hypotension (low blood pressure)
- Slow heartbeat
- Fluid in the lungs
- Feeling faint or dizzy
- Small pupils
- Cold and clammy skin
- Problems thinking, walking, or talking normally